PROMOTING ACCESS TO AFRICAN RESEARCH

Nigerian Journal of Clinical Practice

Log in or Register to get access to full text downloads.

Remember me or Register



Acute ischemici ntestinal necrosis as a rare side effect of nilotinib

L. Li, W. Liu, Z. Zeng, S. Chen

Abstract


Tyrosine kinase inhibitors (TKIs) are highly effective therapies for chronic myeloid leukemia (CML). However, continuous administration of TKIs could lead to toxicity that could induce serious vascular disorders. Nilotinib, a second‑generation TKI, has been approved for patients with CML in the chronic phase or accelerated phase, after resistance to imatinib has been identified, or as a first‑line treatment. In comparison to other TKIs, nilotinib has been associated with a higher incidence of cardiovascular events, such as peripheral artery occlusive disease. We present a CML patient who developed acute ischemic bowel necrosis and perforation during nilotinib therapy.

Keywords: Acute ischemic bowel necrosis, chronic myeloid leukemia, nilotinib, prothrombotic state




AJOL African Journals Online